Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2015, 11:02 PM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 11:02 PM CDT (04:02 UTC)
- Expired
- Apr 2, 2015, 11:45 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 11:05 PM CDT | HAIL 1 | 1 Sw New Handover, IL | |
| Apr 2, 11:09 PM CDT | HAIL 0.25 | Columbia, IL | ON MAIN STREET...JUST OFF OF ROUTE 3 |
| Apr 2, 11:14 PM CDT | TSTM WND DMG | 2 N Waterloo, IL | 3 LARGE TREES DOWNED...ALONG WITH SHED DAMAGE. |
| Apr 2, 11:14 PM CDT | HAIL 0.75 | Waterloo, IL | ONE-HALF TO THREE-QUARTER INCH HAIL....ON ROUTE 3 JUST NORTH OOF HIGHWAY GG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 10:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS53 KLSX 030402
SVRLSX
ILC133-163-030445-
/O.NEW.KLSX.SV.W.0012.150403T0402Z-150403T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1102 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 1145 PM CDT
* AT 1059 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBIA...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WATERLOO...MILLSTADT...BELLEVILLE...SWANSEA...FREEBURG...SHILOH...
SCOTT AFB...MASCOUTAH...NEW DESIGN...SMITHTON...NEW ATHENS...
MARISSA...WARTBURG...BURKSVILLE...BARR...FLORAVILLE...PADERBORN...
HECKER...LENZBURG AND FAYETTEVILLE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3857 8971 3823 8970 3826 9037 3835 9036
3844 9028 3852 9026 3855 9024
TIME...MOT...LOC 0402Z 271DEG 30KT 3842 9021
HAIL...1.00IN
WIND...60MPH
$$
TILLY2 follow-up statements
429
WWUS53 KLSX 030418
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1118 PM CDT THU APR 2 2015
ILC133-163-030445-
/O.CON.KLSX.SV.W.0012.000000T0000Z-150403T0445Z/
MONROE IL-ST. CLAIR IL-
1118 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
NORTHERN MONROE COUNTIES UNTIL 1145 PM CDT...
AT 1116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILLSTADT...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...SWANSEA...SHILOH...FREEBURG...SCOTT AFB...MASCOUTAH...
SMITHTON...NEW ATHENS...MARISSA...FLORAVILLE...PADERBORN...HECKER...
LENZBURG...FAYETTEVILLE AND ST. LIBORY.
THIS WARNING ALSO INCLUDES...
INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIND DAMAGE
ACROSS PORTIONS OF WATERLOO. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3857 8971 3823 8970 3826 9037 3835 9036
3844 9028 3852 9026 3855 9024
TIME...MOT...LOC 0417Z 271DEG 28KT 3842 9007
HAIL...1.00IN
WIND...60MPH
$$
TILLY000
WWUS53 KLSX 030434
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 PM CDT THU APR 2 2015
ILC133-163-030445-
/O.CON.KLSX.SV.W.0012.000000T0000Z-150403T0445Z/
MONROE IL-ST. CLAIR IL-
1134 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
EAST CENTRAL MONROE COUNTIES UNTIL 1145 PM CDT...
AT 1130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW ATHENS...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MASCOUTAH...MARISSA...LENZBURG...FAYETTEVILLE AND ST. LIBORY.
THIS WARNING ALSO INCLUDES...
INTERSTATE 64 IN ILLINOIS FROM EXIT 12 TO EXIT 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3826 9019 3842 9014 3856 9001 3857 8971
3823 8970
TIME...MOT...LOC 0434Z 270DEG 30KT 3836 8984
HAIL...1.00IN
WIND...60MPH
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:57 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 2, 6:57 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT Thu Apr 2 2015
.SHORT TERM: (Through Friday)
Issued at 343 PM CDT Thu Apr 2 2015
Flood watch remains in effect for southern CWA as several rounds
of convection are expected to occcur tonight and tomorrow morning.
Cold front has settled south to near I-70 at the moment and
thunderstorms are expected to continue to blossom over the next
few hours along and south of the front. Some of the thunderstorms
will be severe with large hail and damaging wind being the primary
threats. Exact storm evolution and morphology is hard to pin down
as the front slowly sinks south through the area this evening.
CVKING
.LONG TERM: (Saturday through Next Thursday)
Issued at 343 PM CDT Thu Apr 2 2015
Saturday morning there is a threat of some frost or freezing
conditions as high pressure moves over the region providing ideal
radiational cooling conditions. Will hold off on any headlines as
this is still more than a day away.
Tranquil weather expected on Saturday and Sunday with temperatures
warming to near average values by Sunday. Active weather regime looks to
unfold next week with daily chances of thunderstorms. Temperatures
appear to be near or slightly above normal through the period.
CVKING
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 655 PM CDT Thu Apr 2 2015
Widespread convection has been slow to develop this afternoon, but
it certainly looks like intense storms should be developing
shortly in se KS or sw MO. Frontal boundary has stalled in this
area, with this persistent surface convergence co-located with
unstable airmass with MLCAPES of 1500-3000 J/KG. We continue to
lean towards the HRRR, which suggests that once the convection
initiates it will overspread s MO and working into s IL with time,
with the northern fringes of this activity roughly along the I70
corridor, and perhaps brush the KCOU and STL Metro TAFs. This
activity is expected to sink south a bit late this evening, but
then anticipate a fairly strong northward expansion of precip
during the predawn hours as main shortwave and deep UVV works
into the mid-Mississippi Valley, with our northern TAF site of
KUIN getting some shower activity by 12z.
As far as ceiling and vsby trends go, have generally maintained
VFR conditions for all locations through 06z, although will
certainly have to watch KCOU and STL Metro TAFs if the stronger
convection does get further north than anticipated. However, did
trend towards MVFR cigs/vsbys during the predawn hours along and
south of I70 for late tonight as overunning of frontal/convective
boundaries intensifies across the region.
Specifics for KSTL: As mentioned above, believe STL Metro will be
on northern fringes of this evenings shower and thunderstorm
activity, and have maintained VFR conditions for now. However,
increased overrunning of boundary to the south of the area should
lead to MVFR cigs/vsbys developing during the predawn hours with
showers and scattered thunderstorms.
Truett
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 54 56 35 59 / 80 80 5 0
Quincy 47 53 31 59 / 50 60 5 0
Columbia 50 53 31 61 / 70 70 5 0
Jefferson City 51 54 32 61 / 80 70 5 0
Salem 55 59 33 58 / 80 80 10 0
Farmington 57 59 33 61 / 100 90 5 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLOOD WATCH through Friday afternoon FOR Crawford MO-Iron MO-
Madison MO-Reynolds MO-St. Francois MO-Ste. Genevieve MO-
Washington MO.
IL...FLOOD WATCH through Friday afternoon FOR Randolph IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Apr 2, 3:42 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT THU APR 2 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT ALONG AND SOUTH OF INTERSTATE 70. SOME OF THE STORMS WHICH DEVELOP COULD BE STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...A FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHERN MISSOURI AND ILLINOIS BECAUSE HEAVY RAINFALL IS POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL GRADUALLY END ON FRIDAY ACROSS SOUTHERN MISSOURI AND ILLINOIS. THE FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT LARGE HAIL...WIND DAMAGE AND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS MISSOURI. CVKING
In the hours before
Local storm report, Apr 2, 10:13 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL UNION 38.45N 91.01W
04/02/2015 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 2, 10:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL OWENSVILLE 38.35N 91.50W
04/02/2015 E0.25 INCH GASCONADE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 2, 10:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL CATAWISSA 38.42N 90.78W
04/02/2015 E0.88 INCH FRANKLIN MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 2, 10:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1041 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM HAIL GERALD 38.40N 91.33W
04/02/2015 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 2, 10:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 8 S LESLIE 38.30N 91.23W
04/02/2015 FRANKLIN MO AMATEUR RADIO
SEVERAL LARGE TREE LIMBS BLOWN DOWN.
&&
BYRDLocal storm report, Apr 2, 10:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HAIL OAKVILLE 38.44N 90.32W
04/02/2015 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
NICKEL SIZED HAIL COVERING THE GROUND
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:44 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.